# SDR CA130619005

- Difficulty date: June 13, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Engine: Hnywl AS90711A
- System (JASC): 2312 · VHF Communications System
- Part: Antenna
- Part number: S65828010
- Condition: Failed
- Location: Vhf System
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) CREW REPORTED THEY WERE CLEARED TO TAXI IN POSITION FOR TAKEOFF.  CREW WAS WAITING IN POSITION FOR SEVERAL MINUTES AND THEY BECAME CONCERNED THAT THE RADIOS WHERE QUIET.  THEY WERE ON THE CORRECT FREQUENCY AND BOTH PILOTS WERE MONITORING THE RADIO. THE PILOT ON VHF NR 1 AND COPILOT ON VHF NR 2 WITH HEADSETS ONLY.  THE COPILOT CALLED THE TOWER AND AFTER TRANSMITTING THEY HEARD RADIO TRAFFIC AGAIN AND THE TOWER WAS UPSET THEY HAD NOT RESPONDED FOR THE CLEAR TO TAKEOFF TRANSMISSION. ON CLIMBOUT THE SAME THING HAPPENED AGAIN.  BOTH PILOT AND COPILOTS AUDIO BECAME QUIET AGAIN.  THEY DID CHAT ON THE INTERCOM TO EACH OTHER ABOUT THE LACK OF RADIO TRAFFIC. THE COPILOT TRANSMITTED TO ATC AND AFTER TRANSMITTING THE RADIO TRAFFIC WAS HEARD ON BOTH PILOTS AND COPILOTS HEADSETS AGAIN. A COUPLE LEGS LATER ON APPROACH THE CREW DID NOT HEAR THE CLEAR TO LAND AND THE COPILOT TRIED TO REACH ATC WITH NO LUCK.  THE CAPTAIN CALLED ATC AND AFTER A COUPLE TRYS WITH SOME SCRATCHY NOISE OVER THE HEADSETS THEY HEARD THE ATC AND RECEIVED CLEAR TO LAND.  BOTH CREW MEMBERS HAVE BOSE HEADSETS AND UFLY MICS. THE F/O HAD HIS HEADSET SET TO THE MID POSITION AND THE PILOT HAD HIS SET TO THE BOTTOM POSITION ON THE IMPEDANCE SWITCH. MAINTENANCE COULD NOT DUPLICATE THE FAILURE AND NOTHING IS LOGGED IN THE MDC FOR BOTH EVENTS.
